Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 7, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Jan 22, 2017, 5:51 PM PST for Siskiyou County, California. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 2017, 5:51 PM PST (01:51 UTC)
- Expired
- Jan 22, 2017, 10:14 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 5:58 PM PST | HEAVY SNOW 8 | 2 Ssw Weed, CA | . THE DURATION OF THE HEAVY SNOW EVENT WAS 2 HOURS. |
| Jan 22, 6:30 PM PST | HEAVY SNOW 8 | 2 S Mount Shasta, CA | VERY HEAVY SNOW FALLING . THE DURATION OF THE HEAVY SNOW EVENT WAS 3 HOURS 15 MINUTES. |
| Jan 22, 7:30 PM PST | HEAVY SNOW 11 | Mount Shasta, CA | HEAVY SNOW HAS STOPPED. THE DURATION OF THE HEAVY SNOW EVENT WAS 4 HOURS 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS46 KMFR 230151 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 551 PM PST SUN JAN 22 2017 ...ANOTHER ROUND OF HEAVY SNOW IMPACTING MOUNT SHASTA THIS EVENING... .SNOWFALL RATES OF 1 TO AS MUCH AS 3 INCHES PER HOUR HAVE BEEN REPORTED IN THE LAST 2 HOURS IN THE MOUNT SHASTA REGION SOUTH OF WEED TO THE CALIFORNIA BORDER. THIS HEAVY SNOW WILL IMPACT INTERSTATE 5 AND HIGHWAY 89 NEAR SNOWMAN SUMMIT CAUSING SIGNIFICANTLY REDUCED VISIBILITY AND SNOW COVERED ROADS. TRAVEL IN THIS AREA IS NOT RECOMMENDED UNTIL THE HEAVY SNOW ENDS. THE HEAVIEST SNOW WILL OCCUR THROUGH 10 PM PST THIS EVENING, THEN SNOW SHOWERS WILL PERSIST BUT TAPER OFF OVERNIGHT INTO MONDAY MORNING. CAZ082-083-231200- /O.UPG.KMFR.WW.Y.0012.000000T0000Z-170123T1800Z/ /O.NEW.KMFR.WS.W.0007.170123T0151Z-170123T1200Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF MOUNT SHASTA, DUNSMUIR, AND MCCLOUD 551 PM PST SUN JAN 22 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE WINTER WEATHER ADVISORY TO A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * SNOW ACCUMULATIONS...8 TO 12 INCHES, HEAVIEST NORTH OF DUNSMUIR AND SOUTH OF WEED. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * ELEVATION...ALL ELEVATIONS. * TIMING...THIS EVENING THROUGH MONDAY MORNING. * LOCATIONS INCLUDE...MOUNT SHASTA CITY, DUNSMUIR, MCCLOUD, BLACK BUTTE SUMMIT, AND PORTIONS OF SOUTH WEED. THIS INCLUDES INTERSTATE 5 FROM DUNSMUIR TO WEED AND HIGHWAY 89 FROM MOUNT SHASTA CITY TO THE COUNTY LINE. * IMPACTS...HIGH SNOWFALL RATES OF 1 TO 3 INCHES PER HOUR AND VERY HEAVY SNOW TOTALS WILL CREATE VERY DIFFICULT TRAVEL CONDITIONS WITH VERY LOW VISIBILITY. ROADS WILL BECOME SNOW PACKED AND MAY BECOME IMPASSABLE. THE HEAVY...WET SNOW COULD ALSO SNAP TREE LIMBS AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TRAVEL IS STRONGLY DISCOURAGED BECAUSE OF DANGEROUS CONDITIONS. * IF YOU MUST TRAVEL, KEEP TIRE CHAINS, A FLASHLIGHT, BLANKETS, FOOD, WATER, MEDICATIONS, AND A FULLY CHARGED PHONE WITH YOU. * THE SAFEST PLACE DURING A WINTER STORM IS INDOORS. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. * A WINTER STORM WARNING MEANS THAT SEVERE WINTER WEATHER IS OCCURRING AND POSES A THREAT TO LIFE AND PROPERTY. TAKE PROTECTIVE ACTION NOW. && $$ CAZ080-231200- /O.CON.KMFR.WW.Y.0012.000000T0000Z-170123T1800Z/ WESTERN SISKIYOU COUNTY- 551 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 2000 FEET... * ADDITIONAL SNOW ACCUMULATIONS IN THE WARNING AREA...1 TO 4 INCHES, HIGHEST WESTERN SLOPES AND HIGHER ELEVATIONS. * SNOW ACCUMULATION...1 TO 3 INCHES BETWEEN 2000 AND 3000 FEET. 3 TO 5 INCHES ABOVE 5000 FEET. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * TIMING...THIS EVENING UNTIL LATE MONDAY MORNING. * LOCATIONS INCLUDE...MUCH OF THE SCOTT VALLEY, THE MOUNTAINS SOUTH AND WEST OF THE SCOTT VALLEY, AND ELEVATIONS ABOVE 2000 FEET WEST AND SOUTH OF THE SCOTT VALLEY. STATE HIGHWAY 3 OVER SCOTT MOUNTAIN SUMMIT...SAWYERS BAR ROAD BETWEEN ETNA AND SAWYERS BAR...AND HIGHWAY 3 NEAR CALLAHAN. * IMPACTS...SNOW COVERED ROADS WILL CREATE SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND SNOW PACKED ROADS. SOME ROADS COULD BE IMPASSABLE DUE TO RECENT HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU DECIDE TO TRAVEL... KEEP TIRE CHAINS... A FLASHLIGHT... BLANKETS... FOOD... WATER... MEDICATIONS... AND A FULLY CHARGED PHONE WITH YOU. * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. && $$ MAS
2 follow-up statements
929 WWUS46 KMFR 230201 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 601 PM PST SUN JAN 22 2017 ...ANOTHER ROUND OF HEAVY SNOW IMPACTING MOUNT SHASTA THIS EVENING... .SNOWFALL RATES OF 1 TO AS MUCH AS 3 INCHES PER HOUR HAVE BEEN REPORTED IN THE LAST 2 HOURS IN THE MOUNT SHASTA REGION SOUTH OF WEED TO THE CALIFORNIA BORDER. THIS HEAVY SNOW WILL IMPACT INTERSTATE 5 AND HIGHWAY 89 NEAR SNOWMAN SUMMIT CAUSING SIGNIFICANTLY REDUCED VISIBILITY AND SNOW COVERED ROADS. TRAVEL IN THIS AREA IS NOT RECOMMENDED UNTIL THE HEAVY SNOW ENDS. THE HEAVIEST SNOW WILL OCCUR THROUGH 10 PM PST THIS EVENING, THEN SNOW SHOWERS WILL PERSIST BUT TAPER OFF OVERNIGHT INTO MONDAY MORNING. CAZ082-083-231200- /O.CON.KMFR.WS.W.0007.000000T0000Z-170123T1200Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF MOUNT SHASTA, DUNSMUIR, AND MCCLOUD 601 PM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SNOW ACCUMULATIONS...8 TO 12 INCHES, HEAVIEST NORTH OF DUNSMUIR AND SOUTH OF WEED. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * ELEVATION...ALL ELEVATIONS. * TIMING...THIS EVENING THROUGH MONDAY MORNING. * LOCATIONS INCLUDE...MOUNT SHASTA CITY, DUNSMUIR, MCCLOUD, BLACK BUTTE SUMMIT, AND PORTIONS OF SOUTH WEED. THIS INCLUDES INTERSTATE 5 FROM DUNSMUIR TO WEED AND HIGHWAY 89 FROM MOUNT SHASTA CITY TO THE COUNTY LINE. * IMPACTS...HIGH SNOWFALL RATES OF 1 TO 3 INCHES PER HOUR AND VERY HEAVY SNOW TOTALS WILL CREATE VERY DIFFICULT TRAVEL CONDITIONS WITH VERY LOW VISIBILITY. ROADS WILL BECOME SNOW PACKED AND MAY BECOME IMPASSABLE. THE HEAVY...WET SNOW COULD ALSO SNAP TREE LIMBS AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TRAVEL IS STRONGLY DISCOURAGED BECAUSE OF DANGEROUS CONDITIONS. * IF YOU MUST TRAVEL, KEEP TIRE CHAINS, A FLASHLIGHT, BLANKETS, FOOD, WATER, MEDICATIONS, AND A FULLY CHARGED PHONE WITH YOU. * THE SAFEST PLACE DURING A WINTER STORM IS INDOORS. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. * A WINTER STORM WARNING MEANS THAT SEVERE WINTER WEATHER IS OCCURRING AND POSES A THREAT TO LIFE AND PROPERTY. TAKE PROTECTIVE ACTION NOW. && $$ CAZ081-231200- /O.EXB.KMFR.WW.Y.0012.000000T0000Z-170123T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF WEED 601 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES EXCEPT UP TO 6 INCHES POSSIBLE NEAR SOUTH WEED. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * TIMING...THIS EVENING UNTIL EARLY MONDAY MORNING. * LOCATIONS INCLUDE...INTERSTATE 5 SOUTH OF GAZELLE, INCLUDING THE CITY OF WEED. * IMPACTS...SNOW COVERED ROADS WILL CREATE SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND SNOW PACKED ROADS. SOME ROADS COULD BE IMPASSABLE DUE TO RECENT HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU DECIDE TO TRAVEL... KEEP TIRE CHAINS... A FLASHLIGHT... BLANKETS... FOOD... WATER... MEDICATIONS... AND A FULLY CHARGED PHONE WITH YOU. * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. && $$ CAZ080-231200- /O.CON.KMFR.WW.Y.0012.000000T0000Z-170123T1800Z/ WESTERN SISKIYOU COUNTY- 601 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 2000 FEET... * ADDITIONAL SNOW ACCUMULATIONS IN THE WARNING AREA...1 TO 4 INCHES, HIGHEST WESTERN SLOPES AND HIGHER ELEVATIONS. * SNOW ACCUMULATION...1 TO 3 INCHES BETWEEN 2000 AND 3000 FEET. 3 TO 5 INCHES ABOVE 5000 FEET. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * TIMING...THIS EVENING UNTIL LATE MONDAY MORNING. * LOCATIONS INCLUDE...MUCH OF THE SCOTT VALLEY, THE MOUNTAINS SOUTH AND WEST OF THE SCOTT VALLEY, AND ELEVATIONS ABOVE 2000 FEET WEST AND SOUTH OF THE SCOTT VALLEY. STATE HIGHWAY 3 OVER SCOTT MOUNTAIN SUMMIT...SAWYERS BAR ROAD BETWEEN ETNA AND SAWYERS BAR...AND HIGHWAY 3 NEAR CALLAHAN. * IMPACTS...SNOW COVERED ROADS WILL CREATE SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND SNOW PACKED ROADS. SOME ROADS COULD BE IMPASSABLE DUE TO RECENT HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU DECIDE TO TRAVEL... KEEP TIRE CHAINS... A FLASHLIGHT... BLANKETS... FOOD... WATER... MEDICATIONS... AND A FULLY CHARGED PHONE WITH YOU. * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. && $$ MAS
944 WWUS46 KMFR 230614 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1014 PM PST SUN JAN 22 2017 CAZ082-083-231415- /O.CAN.KMFR.WS.W.0007.000000T0000Z-170123T1200Z/ /O.EXA.KMFR.WW.Y.0012.000000T0000Z-170123T1800Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF MOUNT SHASTA, DUNSMUIR, AND MCCLOUD 1014 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... ...WINTER STORM WARNING DOWNGRADED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. THE WINTER STORM WARNING HAS BEEN DOWNGRADED. * SNOW...AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE THROUGH TONIGHT. * TIMING...THIS EVENING THROUGH LATE MONDAY MORNING. * LOCATIONS INCLUDE...MOUNT SHASTA CITY, DUNSMUIR, MCCLOUD, BLACK BUTTE SUMMIT, AND PORTIONS OF SOUTH WEED. THIS INCLUDES INTERSTATE 5 FROM DUNSMUIR TO WEED AND HIGHWAY 89 FROM MOUNT SHASTA CITY TO THE COUNTY LINE. * IMPACTS...SNOW COVERED ROADS WILL CREATE SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND SNOW PACKED ROADS. SOME ROADS COULD BE IMPASSABLE DUE TO RECENT HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU DECIDE TO TRAVEL... KEEP TIRE CHAINS... A FLASHLIGHT... BLANKETS... FOOD... WATER... MEDICATIONS... AND A FULLY CHARGED PHONE WITH YOU. * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. && $$ CAZ081-231415- /O.EXT.KMFR.WW.Y.0012.000000T0000Z-170123T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF WEED 1014 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY... * SNOW ACCUMULATIONS...2 TO 4 INCHES EXCEPT UP TO 6 INCHES POSSIBLE NEAR SOUTH WEED. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * TIMING...THIS EVENING UNTIL EARLY MONDAY MORNING. * LOCATIONS INCLUDE...INTERSTATE 5 SOUTH OF GAZELLE, INCLUDING THE CITY OF WEED. * IMPACTS...SNOW COVERED ROADS WILL CREATE SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND SNOW PACKED ROADS. SOME ROADS COULD BE IMPASSABLE DUE TO RECENT HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU DECIDE TO TRAVEL... KEEP TIRE CHAINS... A FLASHLIGHT... BLANKETS... FOOD... WATER... MEDICATIONS... AND A FULLY CHARGED PHONE WITH YOU. * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. && $$ CAZ080-231415- /O.CON.KMFR.WW.Y.0012.000000T0000Z-170123T1800Z/ WESTERN SISKIYOU COUNTY- 1014 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 2000 FEET... * ADDITIONAL SNOW ACCUMULATIONS IN THE WARNING AREA...1 TO 4 INCHES, HIGHEST WESTERN SLOPES AND HIGHER ELEVATIONS. * SNOW ACCUMULATION...1 TO 3 INCHES BETWEEN 2000 AND 3000 FEET. 3 TO 5 INCHES ABOVE 5000 FEET. * WINDS...SOUTHEAST TO SOUTHWEST 5 TO 15 MPH. * TIMING...THIS EVENING UNTIL LATE MONDAY MORNING. * LOCATIONS INCLUDE...MUCH OF THE SCOTT VALLEY, THE MOUNTAINS SOUTH AND WEST OF THE SCOTT VALLEY, AND ELEVATIONS ABOVE 2000 FEET WEST AND SOUTH OF THE SCOTT VALLEY. STATE HIGHWAY 3 OVER SCOTT MOUNTAIN SUMMIT...SAWYERS BAR ROAD BETWEEN ETNA AND SAWYERS BAR...AND HIGHWAY 3 NEAR CALLAHAN. * IMPACTS...SNOW COVERED ROADS WILL CREATE SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND SNOW PACKED ROADS. SOME ROADS COULD BE IMPASSABLE DUE TO RECENT HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU DECIDE TO TRAVEL... KEEP TIRE CHAINS... A FLASHLIGHT... BLANKETS... FOOD... WATER... MEDICATIONS... AND A FULLY CHARGED PHONE WITH YOU. * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. * SEE WEATHER.GOV/MEDFORD/CAMS FOR LATEST ROAD CONDITIONS. && $$ BPN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 3:37 PM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 22, 3:37 PM PST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Medford OR
337 PM PST Sun Jan 22 2017
.Short Term...Through Tuesday night...
Strong low pressure, now well occluded and in it's dissipating
stage, continues to spin off of the Pacific Northwest coast. This
low had a central pressure around 974mb at 2100Z/1300PST this
afternoon and was located at about 46.5N 131W. Showers and
thunderstorms have occured through the day across the coastal
waters and along the coast, with a couple of Special Marine
Warnings issued for potential storm force gusts, potential
waterspouts, and substantial lightning.
The now mostly vertically stacked low will move southeastward
toward and then into Central California tonight through Tuesday
morning. As this occurs we do expect showers across the area, and
the surface air mass will gradually cool.
Tonight through Monday morning we expect snow levels to lower to
between 1400 and 2400 feet. Precipitation will be light for most
locations away from the coastal counties and Northern California,
where light to moderate amounts are expected. Winter weather
advisories have been issued for the Mount Shasta area and portions
of Western Siskiyou County above 2000 feet for light to moderate
snowfall in the 1-6 inch range. We will need to keep an eye out
for snow showers making it into Josephine County overnight into
the morning, as snow levels are expected to be low enough for
lower elevation impacts. Currently amounts look to be less than
an inch there. Flurries are possible down to about 1400 feet
across many western valleys, though most of the shower activity
tonight into the morning will be in the higher terrain.
Thunderstorms are still possible along the coast through this
evening and in the coastal waters overnight before it becomes a
bit more stable.
Tuesday morning will start off chilly, but then clearing skies
should yield a mostly sunny day. Expect some morning fog both
Tuesday and Wednesday morning in the valleys. BTL
.Long Term...Wednesday through Sunday.
There is better than normal model agreement through Saturday.
This period will be relatively uneventful but with below normal
temperatures. It will be especially cold on the east side with lows
around 10 to 25 degrees below normal.
A weak ridge will push inland on Wednesday ahead of a weak split
trough in a progressive upper level pattern. There is a slight
chance of rain at the coast Wednesday afternoon ramping up to a
chance Wednesday night with a weak front expected to weaken further
as it moves inland. The GFS has trended toward the more consistent
ECMWF solution leading to higher confidence that the probability of
precipitation will be highest for Curry County and the far northern
California coast into western Siskiyou County. Snow levels are
forecast to be around 2500 to 3000 feet MSL with amounts of up to an
inch.
The probability of post-frontal showers will diminish quickly
Thursday morning as a ridge builds into the west coast. The ridge
will continue to build inland through early Friday then persist
at least through Saturday night.
By Sunday, uncertainty develops regarding the strength and track of
the next cold front. The ECMWF is stronger than the GFS with this
system but both models send the bulk of the precipitation into
Washington and far northern Oregon. -DW
&&
.AVIATION...22/18Z TAF Cycle...Isolated to scattered showers
and snow showers will linger through Monday morning except numerous
showers and also isolated thunderstorms from the coastal waters and
coastal areas into Josephine County through this evening. This will
result in changeable cloud cover with areas of MVFR cigs and
mountain obscuration mainly accompanying showers and snow showers.
The freezing level will be near 4000 feet MSL this afternoon and
fall to near 2000 feet MSL early Monday morning. -DW
&&
.MARINE...Updated 300 PM PST Sunday, 22 January 2017...Low
pressure northwest of the waters will bring southerly gales
through early this evening. Winds will ease to small craft
advisory levels late this evening through Monday as the weakening
low moves through the southern Oregon offshore waters. However,
seas will remain very high and very steep through Monday evening.
Conditions will improve late Monday night into Wednesday. A weak
front will bring a modest increase in winds late Wednesday but
will be accompanied by a building very long period west swell that
will reach a peak early Thursday. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory until 10 PM PST Monday for ORZ021-022.
CA...Winter Weather Advisory until 10 AM PST Monday ABOVE 2000 FEET
for for CAZ080.
Winter Weather Advisory until 10 AM PST Monday for CAZ082-083.
Pacific Coastal Waters...
- Gale Warning until 7 PM PST this evening for
PZZ350-356-370-376.
- Hazardous Seas Warning from 7 PM this evening to 10 PM PST Monday
for PZZ350-356-370-376.
BTL/DW/MASIn the hours before
Local storm report, Jan 22, 4:20 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
420 PM PST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM SNOW 2 SSW OBRIEN 42.05N 123.71W
01/22/2017 U0.0 INCH JOSEPHINE OR TRAINED SPOTTER
SPOTTER REPORTS A RAIN SNOW MIX THAT IS
MOSTLY SNOW. ELEVATION IS ABOUT 1500 FEET.
&&
BSLocal storm report, Jan 22, 4:40 PM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
440 PM PST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM SNOW 2 S MOUNT SHASTA 41.30N 122.32W
01/22/2017 E3.0 INCH SISKIYOU CA TRAINED SPOTTER
SPOTTER CALLED WITH AN UPDATE. A LITTLE OVER
3 INCHES OF SNOW, AND IT IS ACCUMULATING ON
ROADS. THE DURATION OF THE SNOW EVENT WAS 1
HOUR 15 MINUTES.
&&
BSSpecial weather statement, Jan 22, 4:52 PM PST, 59 minutes before
Special Weather Statement
National Weather Service Medford OR
452 PM PST SUN JAN 22 2017
CAZ081-082-230215-
Central Siskiyou County-South Central Siskiyou County-
452 PM PST SUN JAN 22 2017
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTH CENTRAL SISKIYOU COUNTY...
At 446 PM PST, an area of heavy snow was located 10 miles south of
Mount Shasta, moving north at around 10 mph. Snowfall rates of 1-2
inches per hour are possible early this evening as this band of
heavy snow moves over the area. Visibilities will drop quickly to
less than a quarter of a mile in this area of heavy snow,
creating hazardous travel conditions.
Locations impacted include...
Mount Shasta, Weed, Dunsmuir, Black Butte Summit, Mount Shasta Ski
Park Highway, and McCloud.
* This includes...
Highway 89 in California between mile markers 19 and 34.
Interstate 5 in California from Dunsmuir to Weed.
A winter weather advisory is in effect for the area. Please monitor
local media outlets and the national weather service for further
statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4120 12250 4121 12252 4144 12243 4142 12229
4134 12215 4131 12199 4118 12208 4118 12250
TIME...MOT...LOC 0046Z 197DEG 11KT 4117 12234
CCLocal storm report, Jan 22, 5:11 PM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
511 PM PST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY SNOW MOUNT SHASTA 41.32N 122.31W
01/22/2017 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
SPOTTER REPORTS VERY HEAVY SNOW WITH 5
INCHES SINCE ABOUT 3 PM. THE DURATION OF THE
HEAVY SNOW EVENT WAS 2 HOURS 10 MINUTES.
&&
MASLocal storm report, Jan 22, 5:22 PM PST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
522 PM PST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY SNOW 2 SW WEED 41.40N 122.41W
01/22/2017 M19.0 INCH SISKIYOU CA TRAINED SPOTTER
. THE DURATION OF THE HEAVY SNOW EVENT WAS
24 HOURS.
&&
MASSpecial weather statement, Jan 22, 5:29 PM PST, 22 minutes before
Special Weather Statement
National Weather Service Medford OR
529 PM PST SUN JAN 22 2017
ORZ024-028-230230-
Siskiyou Mountains and Southern Oregon Cascades-Eastern Curry County
and Josephine County-
529 PM PST SUN JAN 22 2017
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHEASTERN JOSEPHINE COUNTY...
At 528 PM PST, an area of heavy snow was located near Cave Junction,
moving northeast at 20 mph. Snow accumulations up to an inch are
possible through early this evening. This may create slick
conditions on area roadways.
Locations impacted include...
Cave Junction, Highway 199 Hayes Hill Summit, Takilma, Obrien, Lake
Selmac Park, Kerby and Selma.
* This includes the following highways...
US 199 in Oregon between mile markers 10 and 41.
Highway 46 in Oregon between mile markers 1 and 19.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4241 12355 4225 12324 4200 12352 4200 12374
4203 12380
TIME...MOT...LOC 0128Z 216DEG 20KT 4206 12362
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:52 PM PST | Special Weather Statement | MFR | Siskiyou | 83 min |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.